Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering from viral fever. treatment?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
Viral fever since couple of days , i hospitalised 3 days after it was fine , again started the fever in evening time
Posted Thu, 6 Jun 2013 in Medicines and Side Effects
Answered by Dr. Het Ram Bishnoi 2 hours later
Hello. Mr. XXXXXXX

According to you there is viral fever from one month off & on.
In your query there is no malaria and typhoid fever.
One month back you were suffering from fever, than 15 days back admitted in hospital for 4 days.
Now again from last 4 days there is evening rise of temperature.
Actually in all these days you were in fever but low grade,so unnoticed.
In this type of situation the causes of fever may be numerous but most probable cause are as,
1 Typhoid fever ( during the early days of typhoid the Widal test may be negative)
Nonspecific symptoms of typhoid fever are Fever ( low or high grade)
Sore throat & cough (mild degree as you were in dilemma that it is due viral in the first stage, one month back)
Abdominal pain (mild)
Rash (disappear within first five days so unnoticed)
2 Tuberculosis, early in the course of disease symptoms & sign are non-specific & very slow as fever , night sweats, general weakness, loss of appetite. Cough and expectoration are late symptoms in few cases.
3 Heat stroke mild degree due to exhaustion.
4. There could be some unexplained causes which needs a physical examination along with tests to prove. I still feel that you need re-evaluation of the cause of the low grade fever. Sometimes it could be medicine induced too. Please consult a XXXXXXX Medicine physician and evaluate.

Hope I have answered your query. If any further question I will be happy to help.
Wish you good luck.
Above answer was peer-reviewed by
Follow-up: Suffering from viral fever. treatment? 2 hours later
Thanks doctor, Now my question is which blood test , i have do upto virus clear,

earlier i have done patelets it was 1lack 25 after treatment i came to 1 lack 75 ,and typhi 'O' : 1:160
tphi H : 1:160

please guide me ,
Answered by Dr. Het Ram Bishnoi 22 minutes later

Thanks once again for asking this question.

Viral infection is most often a self resolving condition. Therefore we seldom test for virus in clinical practice. However if viral symptoms persist or if complications develop, serology and viral isolation in tissue culture are considered for important viruses. These tests are done by pathologists.

The most advance tests now a days are measurement of the amount of viral RNA & DNA in peripheral blood. The test are again done only when we suspect serious viral infection.

Your platelet count was normal after treatment. This is a positive sign.

Typhi "O" and Typhi "H" titres are 1:160. This suggest possible typhoid fever. However we need to observe rising titres to confirm typhoid infection. Therefore I suggest you to follow up with your treating doctor if fever persist. He/she can get another Widal test done to confirm typhoid and treat it accordingly.

Hope I have answered your query up to your satisfaction. If any further question I will be very happy to help.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor